Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 365, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2006, 2:59 AM CDT for Polk County, Missouri. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2006, 2:59 AM CDT (07:59 UTC)
- Expired
- Aug 26, 2006, 4:15 AM CDT
- In force
- 76 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Polk County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 260800 SVRSGF MOC167-260915- /O.NEW.KSGF.SV.W.0365.060826T0759Z-060826T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 259 AM CDT SAT AUG 26 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN SOUTHWEST MISSOURI * UNTIL 415 AM CDT * AT 257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUNNEGAN...OR 10 MILES EAST OF STOCKTON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUMANSVILLE BY 305 AM CDT FLEMINGTON BY 315 AM CDT POLK BY 335 AM CDT 8 MILES NORTH OF GOODSON BY 340 AM CDT SEVERAL OTHER STORMS ARE DEVELOPING ACROSS MUCH OF POLK COUNTY...AND COULD BECOME SEVERE THROUGH 415 AM. THEREFORE THE SEVERE THUNDERSTORM WARNING INCLUDES ALL OF POLK COUNTY. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3781 9362 3759 9360 3764 9319 3779 9319 $$ CRAMER
2 follow-up statements
000 WWUS53 KSGF 260825 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 324 AM CDT SAT AUG 26 2006 MOC167-260915- /O.CON.KSGF.SV.W.0365.000000T0000Z-060826T0915Z/ POLK MO- 324 AM CDT SAT AUG 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR POLK COUNTY... AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF BOLIVAR...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOLIVAR BY 330 AM CDT HALF WAY AND 7 MILES SOUTH OF POLK BY 355 AM CDT GOODSON BY 400 AM CDT SEVERAL OTHER THUNDERSTORMS WERE PRESENT OVER POLK COUNTY...THAT COULD BECOME SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE ENTIRE COUNTY. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3781 9362 3749 9361 3758 9319 3779 9319 $$ CRAMER
000 WWUS53 KSGF 260923 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT SAT AUG 26 2006 MOC167-260932- /O.EXP.KSGF.SV.W.0365.000000T0000Z-060826T0915Z/ POLK MO- 422 AM CDT SAT AUG 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY... EXPIRED AT 415 AM CDT... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3781 9362 3749 9361 3758 9319 3779 9319 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:15 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Aug 26, 1:15 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT SAT AUG 26 2006 .DISCUSSION... A LARGE MCS COMPLEX WAS BEGINNING TO DEVELOP ACROSS EASTERN KANSAS/NORTHWEST MISSOURI EARLY THIS MORNING WITH REGIONAL RADAR INDICATING A MESOSCALE CIRCULATION JUST NORTH OF KANSAS CITY AS OF 1 AM. LOW LEVEL JET CONTINUES TO IGNITE CONVECTION ACROSS NORTH CENTRAL OKLAHOMA...AND INTO SOUTH CENTRAL/SOUTHEAST KANSAS. CURRENT RADAR TRENDS ALONG WITH LATEST RUC...CONTINUES TO SHOW MID LEVEL DRY LAYER/STABLE LAYER ACROSS SOUTHERN MISSOURI REMAINING NEARLY STATIONARY WHICH WOULD LEAD TO THE BULK OF THE CONVECTION NORTH OF I-44 DURING THE NEXT 6/12 HOURS. ALTHOUGH WILL SEE HOW RADAR TRENDS LOOK IN THE NEXT TWO HOURS...BUT CURRENT THINKING IS TO HAVE CHANCE POPS SOUTH OF I-44 WITH LIKELY/CATEGORICAL POPS NORTH OF I-44. AFTER THIS MORNING MY ATTENTION TURNS TO THE STRONG SYNOPTIC SCALE SYSTEM ACROSS THE NORTHERN ROCKIES. MODELS HAVE BEEN TRENDING TOWARD A VERY STRONG MID/UPPER LOW BECOMING CUT OFF FROM THE MEAN FLOW BY MONDAY ACROSS THE MID WEST. BOTH THE WRF/GFS ARE SHOWING A VERY SYNOPTIC TYPE REGIME DEVELOPING ACROSS THE NORTHERN/CENTRAL PLAINS BY LATE IN THE WEEKEND/EARLY NEXT WEEK WHICH IS TYPICAL FOR AN EARLY FALL STORM SYSTEM. EVEN SOME OF THE MOISTURE FIELDS ASSOCIATED WITH THIS SYSTEM IS SHOWING A VERY DYNAMIC WARM/COLD CONVEYER BELT ACROSS NEBRASKA/SOUTHERN SOUTH DAKOTA AND WESTERN IOWA BY MONDAY. DUE TO THE STRENGTH OF THIS SYSTEM...THE CURRENT FRONTAL BOUNDARY JUST NORTH OF OUR FORECAST AREA WILL LIKELY STALL OR EVEN RETREAT NORTHWARD AS THIS SYSTEM BEGINS TO MOVE OUT OF THE ROCKIES. THEREFORE...IT SEEMS THAT THE BULK OF THE PRECIPITATION WILL LIKELY HAPPEN AS THE MAIN UPPER TROUGH MOVES THROUGH MONDAY/MONDAY NIGHT. CURRENT FORECAST WITH LIKELY PRECIPITATION CHANCES ACROSS CENTRAL MISSOURI WITH LOW PROBABILITIES ACROSS EXTREME SOUTHERN MISSOURI SEEMS REASONABLE AT THIS TIME THROUGH SUNDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN PLAY HAVOC DUE TO RAINFALL AND CLOUD COVER. HIGHS IN THE LOW TO MID 80S ACROSS CENTRAL MISSOURI...WITH UPPER 80S TO NEAR 90 ALSO SEEMS REASONABLE DUE TO CURRENT THICKNESS VALUES. DID NOT WANT TO DEVIATE TOO MUCH AFTER MONDAY/TUESDAY TIME PERIOD...BUT DUE TO THIS SYSTEM EXPECTING TO DEVELOP...HAVE ADJUSTED TEMPERATURES SLIGHTLY FOR WEDNESDAY/THURSDAY. NO OTHER CHANGES EXPECTED. JLT && .AVIATION... FOR THE 0600 UTC TAFS...FIRST LINE OF THUNDERSTORMS MOVED INTO SOUTHEAST KANSAS AND FELL APART IN THE STABLE AIR. THIS BAND OF SHOWERS WILL MISS BOTH AIRFIELDS...BUT THERE IS MORE TO COME LATER THIS MORNING. LOOKS LIKE NEXT COMPLEX OF THUNDERSTORMS IN KANSAS SHOULD REACH JOPLIN BY 12Z AND SPRINGFIELD BY 14Z. JUST WENT VCTS IN TAFS AT THIS TIME AS UNCERTAINTY EXISTS AS TO WHETHER THIS LINE WILL MEET THE SAME FATE AS THIS FIRST ONE DID. GCC && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Aug 25, 9:40 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT FRI AUG 25 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270245- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 940 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE ACROSS SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE COMBINATION OF THE FRONT AND ABUNDANT ATMOSPHERIC MOISTURE WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS. ENOUGH INSTABILITY WILL BE PRESENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE OVER SOUTH CENTRAL MISSOURI MONDAY AFTERNOON. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 62 min |
| Aug 26, 3:20 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 70 min |
| Aug 26, 3:50 AM CDT | Severe Thunderstorm Warning | SGF | Laclede | 70 min |
| Aug 26, 4:50 AM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
| Aug 26, 8:29 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.